Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 6, NWS Pocatello, ID

April 10, 2007

NWS Pocatello, ID issued this wind advisory at Apr 10, 2007, 10:24 AM MDT. It took effect at Apr 10, 2007, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 10:24 AM MDT (16:24 UTC)
In effect from
Apr 10, 2007, 12:00 PM MDT
Expired
Apr 10, 2007, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 101624
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1024 AM MDT TUE APR 10 2007

...STRONG WINDS AGAIN TODAY IN THE EASTERN MAGIC VALLEY AND SNAKE
RIVER PLAIN...

.WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH HAVE RETURNED TO
THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN. THE STRONG
WIND WILL CONTINUE UNTIL EARLY THIS EVENING.

IDZ017-021-110100-
/O.NEW.KPIH.WI.Y.0006.070410T1800Z-070411T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
1024 AM MDT TUE APR 10 2007

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

STRONG WINDS HAVE AGAIN RETURNED TO THE EASTERN MAGIC VALLEY AND
LOWER SNAKE RIVER PLAIN...FROM SHOSHONE TO THE BLACKFOOT AREA.
WEST WIND OF 25 MPH TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
DEVELOP OVER THE AFFECTED AREA AND STAY UNTIL THE DIRECTION SHIFTS
TO THE NORTHWEST...AROUND 7 PM THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OF
THIS STRENGTH CAN CAUSE LOCALIZED LOW VISIBILITY IN BLOWING DUST.
BE PREPARED FOR SLOWER SPEEDS AND TEMPORARY ROAD CLOSURES.

$$
1 follow-up statement
000 
WWUS75 KPIH 110100
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
700 PM MDT TUE APR 10 2007

IDZ017-021-110200-
/O.EXP.KPIH.WI.Y.0006.000000T0000Z-070411T0100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
700 PM MDT TUE APR 10 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. 
STRONG WEST WINDS WILL DIMINISH DURING THE NEXT HOUR...ALTHOUGH
LOCALLY GUSTY NORTHWEST WINDS MAY CONTINUE BETWEEN POCATELLO AND
THE RAFT RIVER AREA UNTIL 9 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 10, 10:20 AM MDT, 4 minutes earlier.

Area forecast discussion, Apr 10, 10:20 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1020 AM MDT TUE APR 10 2007

.UPDATE...WINDS ARE RUNNING STRONGER THAN PREVIOUS THOUGHT.  WITH NO
WINDSHIFT EXPECTED IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER
PLAIN...ARE ISSUING A WIND ADVISORY FOR EASTERN MAGIC VALLEY AND
LOWER SNAKE RIVER PLAIN.  MESSICK

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. FAST MOVING PACIFIC
TROUGH HAS PUSHED LARGELY EAST OF IDAHO PER WV IMAGERY WITH STRONG
JET REMAINING JUST SOUTH OF IDAHO BORDER. PROGRESSIVE FAST FLOW
REMAINS IN PLACE OVER FCST AREA TODAY WITH STRONG SFC GRADIENT
ONLY GRADUALLY RELEASING THROUGH THE DAY. THUS BREEZY TO WINDY
CONDITIONS REMAIN ACROSS SNAKE VALLEY IN PARTICULAR THIS
MORNING...BUT SHOULD SLACKEN THROUGH AFTERNOON. SOME SLIGHT
DIFFERENCES IN MODEL RUNS THIS MORNING WITH NAM MORE UNSTABLE THAN
GFS. OPTED TO KEEP SLIGHT CHANCE SHOWERS OVER HIGHER TERRAIN MUCH
IN LINE WITH WHERE CLOUD COVER REMAIN THIS MORNING PER IR/FOG SAT
IMAGERY. TEMPS COOLEST TODAY WITH VERY COLD OVERNIGHT TEMPERATURES
TONIGHT. UPPER JET SLIPS FAR ENOUGH SOUTHEAST TO LET MOST PRECIP
DIE OUT BY TONIGHT. NEXT PACIFIC SYSTEM DIVING SOUTH INTO NORTHERN
CALIFORNIA...CARVING OUT ANOTHER TROUGH ACROSS WESTERN US.
SLIGHTLY UNSTABLE AIRMASS IN PLACE FOR WED...THUS LEFT WEAK POPS
OVER HIGHER TERRAIN. TROUGH DEEPENS INTO SOUTHERN STREAM...BUT
PHASES WITH NORTHERN STREAM TROUGH THU AS IT PROGRESSES SOUTHEAST
TOWARDS FOUR-CORNERS REGION. BEST DYNAMICS PUT PRECIP ALONG UTAH
BORDER THU....BUT WITH PHASED TROUGH HARD TO IGNORE REST OF
REGION. THUS KEPT CHANCE POPS ALONG UTAH BORDER AND LEFT SLIGHT
CHANCE POPS OVER REMAINDER OF FCST AREA. TEMPS MODERATE SOME WED
AND THU...BUT REMAIN BELOW NORMAL. DMH

.LONG TERM...FRIDAY THROUGH TUESDAY.  500MB LOW AND ASSOC
SHTWV TROF IS FORECAST TO MOVE ACROSS SRN UTAH ON FRI WITH MOST OF
ITS PRECIP STAYING SOUTH AND EAST OF CWA.  HIGH AMPLITUDE RIDGE
ARRIVES OVER IDAHO ON SAT BRINGING DECREASED CLOUDINESS AND WARMER
TEMPS AS APPROACHING PACIFIC LONGWAVE TROF BEGINS TO SPLIT ALONG
CA/OR COAST. MODELS MAINTAINED CONSISTENCY ON TAKING THE SPLIT
CLOSED 500MB LOW SOUTH TO CA/BAJA BORDER ON SUN AND MON BUT
PROGRESSION BEYOND THAT GETS FUZZY.  CURRENT GFS SOLUTION IS TO PUSH
THE LOW NORTHEASTWARD INTO SRN UTAH LATE TUES...INCREASING POPS FOR
SE IDAHO...WHILE ENSEMBLES SEEM TO FAVOR MORE ESTLY TRACK THRU AZ/NM
WHICH WOULD KEEP CWA DRY.  MEANWHILE...NORTHERN STREAM OF SPLIT FLOW
WILL SLIGHTLY FLATTEN THE RIDGE AS WEAK MID LEVEL TROF SLIDES THRU
ID PANHANDLE...MAKING LITTLE TO NO IMPACT IN THE CWA.
FINALLY...LATEST GFS SHOWS GOOD AMOUNT OF WARM AIR ADVECTION THRU
THE PERIOD BUT ONLY INCREASED GRID TEMPS SLIGHTLY GIVEN ANTICIPATED
VARIABILITY IN SPLIT FLOW SCENARIO.   WARANAUSKAS

&&

.AVIATION...VFR AND BREEZY CONDITIONS ON TAP FOR TUESDAY ACROSS SE
IDAHO.  SATELLITE IMAGERY AT 09Z SHOWS MID-LEVEL TROF AND ASSOC
MOISTURE NEAR OR/ID BORDER. AS TROF TRACKS EAST DURING THE DAY CLOUD
COVER WILL INCREASE BUT LOWEST CIGS SHOULD BE 8000FT OR BETTER.
EXCEPTION WILL BE CENTRAL MTNS AND EASTERN HIGHLANDS WHERE MVFR AND
PATCHY IFR CONDITIONS WILL BE POSSIBLE ALONG WITH SCT OROGRAPHIC
-SHRASN.  MOST OF UPPER SNAKE RIVER BASIN WILL ALSO SEE WINDS OF 20
TO 30 KTS THIS AFTERNOON AS SURFACE PRESSURE GRADIENT AND THERMAL
MIXING REMAIN FAVORABLE FOR INCREASED WINDSPEEDS.  WARANAUSKAS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR IDZ017-021.

&&
Hazardous weather outlook, Apr 10, 6:20 AM MDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
620 AM MDT TUE APR 10 2007

IDZ017>025-031-032-111230-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
620 AM MDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL PACIFIC
SYSTEMS WILL CROSS EASTERN IDAHO THROUGH THE REMAINDER OF THE WEEK
AND INTO THE WEEKEND. UNSETTLED AND COOL CONDITIONS CAN BE
EXPECTED WITH EACH SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.